Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2013, 4:09 PM CDT for Lauderdale County, Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Poinsett County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 4:09 PM CDT (21:09 UTC)
- Expired
- May 21, 2013, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Mississippi County, AR, Poinsett County, AR, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 30 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS54 KMEG 212109
SVRMEG
ARC035-093-111-TNC097-157-167-212200-
/O.NEW.KMEG.SV.W.0085.130521T2109Z-130521T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 500 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JENNETTE...
OR NEAR EARLE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
MARION...TYRONZA...WEST MEMPHIS...WILSON...FORT PILLOW STATE PARK
AND MEEMAN SHELBY FOREST STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3546 9042 3570 9005 3569 8964 3515 9006
3515 9051
TIME...MOT...LOC 2110Z 238DEG 38KT 3523 9036
$$3 follow-up statements
319
WWUS54 KMEG 212124
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT TUE MAY 21 2013
ARC111-212134-
/O.CAN.KMEG.SV.W.0085.000000T0000Z-130521T2200Z/
POINSETT AR-
424 PM CDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINSETT COUNTY
IS CANCELLED...
AT 424 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3544 9029 3555 9028 3570 9005 3569 8964
3515 9006 3515 9036 3516 9046
TIME...MOT...LOC 2124Z 238DEG 38KT 3531 9020
$$
ARC035-093-TNC097-157-167-212200-
/O.CON.KMEG.SV.W.0085.000000T0000Z-130521T2200Z/
CRITTENDEN AR-MISSISSIPPI AR-SHELBY TN-LAUDERDALE TN-TIPTON TN-
424 PM CDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN TIPTON...SOUTHWESTERN LAUDERDALE...NORTHWESTERN SHELBY...
SOUTHERN MISSISSIPPI AND NORTHERN CRITTENDEN COUNTIES...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JERICHO...OR 6 MILES NORTHWEST OF MARION...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
MARION...TURRELL...WEST MEMPHIS...WILSON...BURLISON...GARLAND...GILT
EDGE...WHITTON...DENWOOD...DIMPLE...FRENCHMANS BAYOU...ST THOMAS AND
PECAN POINT.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3544 9029 3555 9028 3570 9005 3569 8964
3515 9006 3515 9036 3516 9046
TIME...MOT...LOC 2124Z 238DEG 38KT 3531 9020
$$663
WWUS54 KMEG 212136
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT TUE MAY 21 2013
ARC035-093-TNC097-157-167-212200-
/O.CON.KMEG.SV.W.0085.000000T0000Z-130521T2200Z/
CRITTENDEN AR-MISSISSIPPI AR-SHELBY TN-LAUDERDALE TN-TIPTON TN-
436 PM CDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN TIPTON...SOUTHWESTERN LAUDERDALE...NORTHWESTERN SHELBY...
SOUTH CENTRAL MISSISSIPPI AND EAST CENTRAL CRITTENDEN COUNTIES...
AT 437 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MEEMAN SHELBY FOREST STATE PARK...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION...WEST
MEMPHIS...BURLISON...GARLAND...GILT EDGE...PECAN POINT...VINCENT...
JULIUS...CUNNINGHAM CORNER...EBONY...GAVIN...CLARKEDALE...JAMES MILL
AND HARVARD.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 9017 3554 9000 3569 8983 3569 8964
3515 9006 3515 9036 3515 9039
TIME...MOT...LOC 2137Z 238DEG 38KT 3538 9006
$$247
WWUS54 KMEG 212140
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT TUE MAY 21 2013
ARC035-093-TNC097-157-167-212150-
/O.CAN.KMEG.SV.W.0085.000000T0000Z-130521T2200Z/
CRITTENDEN AR-MISSISSIPPI AR-SHELBY TN-LAUDERDALE TN-TIPTON TN-
440 PM CDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TIPTON...SOUTHWESTERN
LAUDERDALE...NORTHWESTERN SHELBY...SOUTH CENTRAL MISSISSIPPI AND EAST
CENTRAL CRITTENDEN COUNTIES IS CANCELLED...
AT 440 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3539 9017 3554 9000 3569 8983 3569 8964
3515 9006 3515 9036 3515 9039
TIME...MOT...LOC 2140Z 238DEG 38KT 3539 9002
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:04 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 21, 3:04 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT TUE MAY 21 2013 .DISCUSSION... VERY ACTIVE RADAR THIS AFTERNOON. OVERNIGHT/EARLY MORNING CONVECTION MAY HAVE US FROM A MUCH MORE SIGNIFICANT SEVERE WEATHER OUTBREAK TODAY...ALTHOUGH SEVERE POTENTIAL STILL EXISTS...ESPECIALLY ACROSS NORTH MISSISSIPPI. FARTHER NORTH THE AIRMASS HAS BEEN WORKED OVER...AND ABUNDANT CLOUD COVER HAS KEPT TEMPERATURES QUITE A BIT COOLER. INSTABILITY IS HIGHEST IN NORTH MISSISSIPPI WHERE TEMPERATURES HAVE BEEN ABLE TO CLIMB INTO THE MIDDLE AND UPPER 80S. DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S RESULTING IN CAPES IN EXCESS OF 2500 J/KG AND LI'S BELOW -6C. JUST ACROSS THE STATE LINE IN MOST OF TN...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS...CAPES ARE GENERALLY BELOW 1500 J/KG WITH LI'S -4C OR GREATER. DEW POINTS ARE ALSO SLIGHTLY HIGHER. IN THE PAST COUPLE OF HOURS STORMS HAVE DEVELOPED IN NORTH MISSISSIPPI AND HAVE SHOWN SOME SIGNS OF ROTATION. 0-3KM HELICITY IS GENERALLY 50-90M^2/S^2 WHICH WOULD CERTAINLY SUPPORT ROTATING STORMS. UPPER LEVEL SUPPORT IS NOT CURRENTLY AS FAVORABLE FOR SEVERE THUNDERSTORMS...ALTHOUGH BETTER SUPPORT IS EXPECTED TO MOVE IN TONIGHT. ANOTHER ROUND OF STORMS CAN BE SEEN OVER NORTH TEXAS INTO OKLAHOMA. THIS LINE WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE MIDSOUTH OVERNIGHT. NUMEROUS OUTFLOW BOUNDARIES WILL ONLY HELP SUPPORT FOCUS UPDRAFTS AND MAINTAIN A SEVERE THREAT. A SHORTWAVE TROUGH CURRENTLY OVER THE TEXAS AND OKLAHOMA PANHANDLES WILL SHIFT TO THE EAST THIS EVENING AND APPROACH THE MISSISSIPPI RIVER BY SUNRISE. A SURFACE LOW HAS DEVELOPED OVER NORTH TEXAS AND SHOULD TRACK NORTHEAST ACROSS CENTRAL ARKANSAS DURING THE NIGHT. WE WILL SEE A 40-45KT LLJ DEVELOP BY MIDNIGHT AND MUCH OF THE MIDSOUTH WILL BE IN THE RIGHT ENTRANCE REGION OF A 70-80KT UPPER LEVEL JET. THIS ADDITIONAL DYNAMIC SUPPORT WILL MOVE IN JUST AS WE LOSE DAYTIME THERMODYNAMIC SUPPORT. THUS FEEL LIKE THE THREAT FOR SEVERE WEATHER WILL REMAIN ABOUT THE SAME DURING THE NIGHT...MARGINAL BUT CERTAINLY NOT ZERO. RESEARCHERS AT MISSISSIPPI STATE UNIVERSITY LAUNCHED A WEATHER BALLOON MIDDAY ABOUT 30 MILES SOUTHWEST OF GREENWOOD MISSISSIPPI. IT SHOWS A BIT OF A CAP AT 10KFT...BUT CAPE IN EXCESS OF 3500 J/KG. FARTHER NORTH AT LITTLE ROCK A MIDDAY SOUNDING WAS INDICATIVE OF A WORKED OVER ENVIRONMENT...FEATURING ONLY 343 JOULES OF CAPE. ANY THREATS FROM STORMS IN WEST TENNESSEE AND EAST ARKANSAS WOULD BE PRIMARILY HAIL. A COLD FRONT WILL SWEEP ACROSS THE MIDSOUTH TOMORROW BRINGING AN END TO THE PRECIPITATION. THE FRONT SHOULD MOVE INTO EAST ARKANSAS BY 10 AM...CROSS THE MISSISSIPPI RIVER MIDDAY AND EXIT INTO CENTRAL TENNESSEE/NORTH ALABAMA DURING THE MID AFTERNOON HOURS. RAIN WILL LIKELY LIMIT TEMPERATURES AGAIN TOMORROW BUT AS RAIN ENDS...WE COULD SEE TEMPERATURES SURGE INTO THE LOW 80S DURING THE AFTERNOON HOURS. THE DIURNAL TEMPERATURE PROFILE WILL LIKELY BE TRICKY TOMORROW DUE THE RAINFALL AND FRONT. THURSDAY THROUGH THE WEEKEND LOOK MOSTLY DRY. TEMPERATURES THURSDAY WILL BE NEAR NORMAL...WITH COOLISH FRIDAY...THEN TRENDING GRADUALLY WARMER THROUGH THE WEEKEND. FRIDAY THROUGH THE WEEKEND OUR WEATHER SHOULD BE PRIMARILY INFLUENCED BY A WEAK RIDGE ALOFT AND SURFACE HIGH PRESSURE RESULTING IN DRY CONDITIONS. && .AVIATION... 18Z TAF CYCLE COMPLEX WEATHER PATTERN FOR THIS AFTERNOON AND EVENING. ONGOING CONVECTION..MAINLY OVER NORTH MISSISSIPPI AT THIS TIME..WILL CONTINUE TO DEVELOP AND BRIEFLY AFFECT TERMINALS THIS AFTERNOON. WINDS OUT OF THE SOUTH AT AROUND 10KTS ARE EXPECTED AT ALL SITES THIS AFTERNOON...WITH SOME BRIEF GUSTY WINDS GENERATED BY NEARBY TS. OVERNIGHT..EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AND MOVE FROM WEST TO EAST WITH STRONG WIND GUSTS TO 20KT POSSIBLE. THUNDERSTORMS WILL MOVE EAST OF THE MIDSOUTH BETWEEN 10-12UTC WITH ADDITIONAL SHOWERS EXPECTED THROUGH THE MORNING. SAK && .PRELIMINARY POINT TEMPS/POPS... MEM 69 83 61 82 / 80 60 10 10 MKL 67 81 58 81 / 70 60 10 10 JBR 65 82 57 80 / 90 40 10 10 TUP 67 83 60 86 / 70 70 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 21, 3:18 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT TUE MAY 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT. MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.
In the hours before
Local storm report, May 21, 12:01 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL SEDGWICK 35.98N 90.86W
05/21/2013 E0.88 INCH LAWRENCE AR PUBLIC
ALSO TREE LIMBS DOWN IN THE AREA.
&&
ZDMSpecial weather statement, May 21, 1:38 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 138 PM CDT TUE MAY 21 2013 MSZ001-211915- DE SOTO MS- 138 PM CDT TUE MAY 21 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF HERNANDO AT 138 PM CDT... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3499 8993 3499 8972 3477 8972 3477 9007 TIME...MOT...LOC 1838Z 210DEG 19KT 3485 8990
Special weather statement, May 21, 1:46 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT TUE MAY 21 2013
MSZ009-016-211915-
PRENTISS MS-LEE MS-
146 PM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF BALDWYN AT 146 PM
CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR
BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3447 8846 3447 8871 3476 8861 3476 8835
3474 8832
TIME...MOT...LOC 1846Z 217DEG 22KT 3454 8858Local storm report, May 21, 3:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
05/21/2013 POINSETT AR PUBLIC
0255 PM HAIL 3 NE TRUMANN 35.71N 90.48W
05/21/2013 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
ZEILocal storm report, May 21, 3:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 12 SE BOONEVILLE 34.54N 88.42W
05/21/2013 E0.75 INCH PRENTISS MS PUBLIC
PENNY SIZE HAIL.
0255 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
05/21/2013 POINSETT AR PUBLIC
0255 PM HAIL 3 NE TRUMANN 35.71N 90.48W
05/21/2013 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
ZEILocal storm report, May 21, 3:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 12 SE BOONEVILLE 34.54N 88.42W
05/21/2013 E0.75 INCH PRENTISS MS PUBLIC
PENNY SIZE HAIL.
0314 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
05/21/2013 POINSETT AR PUBLIC
0343 PM HAIL 3 NE TRUMANN 35.71N 90.48W
05/21/2013 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
ZEIThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:37 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 38 min |
| May 21, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 50 min |
| May 21, 2:17 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 43 min |
| May 21, 2:43 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| May 21, 2:52 AM CDT | Special Weather Statement | MEG | Dyer, Gibson, Obion, Weakley | 38 min |
| May 21, 2:55 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Madison | 50 min |
| May 21, 3:32 AM CDT | Special Weather Statement | MEG | Carroll, Gibson, Henry, Weakley | 28 min |
| May 21, 3:47 AM CDT | Special Weather Statement | MEG | Madison | 43 min |
| May 21, 4:00 AM CDT | Special Weather Statement | MEG | Henry | 30 min |
| May 21, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 47 min |
| May 21, 8:20 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 55 min |
| May 21, 8:25 AM CDT | Special Weather Statement | MEG | Lake | 35 min |
| May 21, 8:32 AM CDT | Special Weather Statement | MEG | Lauderdale | 43 min |
| May 21, 8:38 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 52 min |
| May 21, 9:06 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Lauderdale, Tipton | 39 min |
| May 21, 9:19 AM CDT | Special Weather Statement | MEG | Fayette | 26 min |
| May 21, 9:24 AM CDT | Special Weather Statement | MEG | Henry, Weakley | 51 min |
| May 21, 9:43 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Madison | 47 min |
| May 21, 10:14 AM CDT | Special Weather Statement | MEG | Carroll | 31 min |
| May 21, 10:48 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 27 min |
| May 21, 11:10 AM CDT | River Flood Advisory | MEG | Dyer, Lauderdale | 45 hr |
| May 21, 11:17 AM CDT | Special Weather Statement | MEG | Decatur, Hardin | 43 min |
| May 21, 11:53 AM CDT | Flash Flood Warning | MEG | Decatur, Hardin | 2 hr |
| May 21, 11:57 AM CDT | Special Weather Statement | MEG | Hardin | 48 min |
| May 21, 5:04 PM CDT | Areal Flood Advisory | MEG | Shelby | 6 hr |
| May 21, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 25 min |
| May 21, 5:13 PM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| May 21, 5:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 31 min |
| May 21, 6:11 PM CDT | Areal Flood Advisory | MEG | Fayette | 4 hr |
| May 21, 12:20 AM CDT | Special Weather Statement | MEG | Randolph | 40 min |
| May 21, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett, St. Francis | 45 min |
| May 21, 12:47 AM CDT | Special Weather Statement | MEG | Clay, Greene, Lawrence, Randolph | 28 min |
| May 21, 12:51 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 39 min |
| May 21, 1:00 AM CDT | Special Weather Statement | MEG | Lee | 45 min |
| May 21, 1:09 AM CDT | Special Weather Statement | MEG | Clay | 51 min |
| May 21, 1:26 AM CDT | Special Weather Statement | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 49 min |
| May 21, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 41 min |
| May 21, 1:53 AM CDT | Special Weather Statement | MEG | Lee | 52 min |
| May 21, 6:45 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 30 min |
| May 21, 6:59 AM CDT | Special Weather Statement | MEG | Greene | 31 min |
| May 21, 7:08 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 52 min |
| May 21, 7:12 AM CDT | Special Weather Statement | MEG | Cross | 48 min |
| May 21, 7:15 AM CDT | Special Weather Statement | MEG | Clay, Greene | 45 min |
| May 21, 7:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 48 min |
| May 21, 7:58 AM CDT | Special Weather Statement | MEG | Cross | 47 min |
| May 21, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 45 min |
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 40 min |
| May 21, 3:20 PM CDT | Tornado Warning | MEG | Poinsett | 25 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 37 min |
| May 21, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 41 min |
| May 21, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.